MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL? SINGLE USE; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL? SINGLE USE; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068F64640
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure, the fiber broke.Boston scientific has been unable to obtain additional information regarding the patient outcome, despite good faith efforts.
 
Additional Manufacturer Narrative
The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported device performance allegation cannot be confirmed.Based on the information available, the cause that contributed to the reported event cannot be established; a conclusion code of cause not established was assigned to this investigation.
 
Additional Manufacturer Narrative
Update to block d4: model number, lot number, catalog number and expiration date.Update to block g1: mfr site address, city, zip and country.Upon receipt of the fiber at our quality assurance laboratory, the fiber was thoroughly analyzed.Visual examination of the fiber found the fiber was received in two pieces; the fiber was broken.Microscopic examination noted that the fiber tip was good/unused, and the connector has no defects.Functional test indicated fiber message, please connect fiber.Please dispose applicator after usage.The device history record (dhr) was review and indicated that the device met all manufacturing specifications.A review of the device instructions for use (ifu) was completed and states that, immediately discontinue use if breaks or fractures appear in the laser fiber.These breaks or fractures may allow undirected emission of laser energy, rendering the distal tip useless and causing harm to surrounding tissues.Carefully inspect the fiber for kinks, punctures, fractures, a broken tip (flat or ball), jacket/fiber or other particulates/pieces, or other visual damage.If the fiber appears damaged, do not use the device.If it is an unused device, return it to boston scientific for replacement.Based on the information available, a conclusion code of cause traced to component failure was assigned to this investigation indicating there was an expected or random component failure without any design or manufacturing issue.
 
Event or Problem Description

Brand Name
LIGHTTRAIL? SINGLE USE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
business & technology park
model farm road
cork
EI  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19608612
Report Number2124215-2024-36772
Device Sequence Number15083093
Product Code GEX
UDI-Device Identifier08714729939801
UDI-Public(01)08714729939801(17)250412(10)32717893
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K111475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2025
Device Model NumberM0068F64640
Device Catalogue NumberM0068F64640
Device Lot Number0032717893
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2024
Supplement Date Received by Manufacturer07/14/2025
Initial Report FDA Received Date06/25/2024
Supplement Report FDA Received Date08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown